MAUDE Adverse Event Report: WELCH ALLYN INC. BT CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS

WELCH ALLYN INC. BT CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS
Model Number 73MT-B
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
Customer reported device has visible charring and produced sparks when plugged in.There was no injury reported.This report was filed in our complaint handling system as complaint # (b)(4).
 
Additional Manufacturer Narrative
No further information is available on the device at this time.The device is being returned to the hillrom manufacturer for a thorough investigation.Hillrom will submit a final report with investigation conclusion on this incident.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of non-invasive blood pressure, pulse rate, non-invasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.This product is available for sale only upon the order of a physician or licensed health care professional.The 7000-ps is the connex spot monitor 35 watt power supply hillrom requested for the faulty device to be returned for investigation into the root cause of the reported malfunction however, the device has not been received back from the customer.Although there was no serious injury as a result of this event, if the reported malfunction of sparking and charring of the power supply were to recur, it could result in a serious injury or death, therefore, hillrom is reporting this malfunction.

Brand Name
BT CSM,NIBP,MASIMO,SURETEMP,PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17787987
Report Number1316463-2023-00208
Device Sequence Number6253291
Product Code MWI
UDI-Device Identifier00732094210071
UDI-Public732094210071
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number73MT-B
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date09/21/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown